Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 11, 2010, 7:22 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2010, 7:22 AM CST (13:22 UTC)
- Expired
- Mar 11, 2010, 10:01 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 44 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
709
WGCA52 TJSJ 111322
FFWSJU
PRC037-053-103-111615-
/O.NEW.TJSJ.FF.W.0004.100311T1322Z-100311T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
922 AM AST THU MAR 11 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
NAGUABO
CEIBA
FAJARDO
* UNTIL 1215 PM AST
* AT 912 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS FALLEN OVER THE PARAISO AREA IN FAJARDO WITH
UP TO SIX INCHES OF RAIN ESTIMATED BY RADAR. IN ADDITION...USGS
GAGES ON THE FAJARDO RIVER INDICATE THAT THE RIVER IS RISING
RAPIDLY WITH THE RIVER LIKELY TO COME OUT OF ITS BANKS. PEOPLE
TRAVELING ALONG ROUTES 53...975...976 AND 977 IN THE PARAISO AREA
SHOULD REMAIN ALERT TO SUDDEN SURGES IN WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1821 6572 1828 6575 1834 6564 1825 6563
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
733
WGCA72 TJSJ 111453
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1053 AM AST THU MAR 11 2010
PRC037-053-103-111615-
/O.CON.TJSJ.FF.W.0004.000000T0000Z-100311T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAGUABO PR-CEIBA PR-FAJARDO PR-
1053 AM AST THU MAR 11 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM AST FOR
FAJARDO...CEIBA AND NAGUABO MUNICIPALITIES...
AT 1045 AM AST...RADAR INDICATED THAT THE RAIN HAS DIMINISHED
SIGNIFICANTLY BUT RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE
TO CAUSE PROBLEMS ALONG THE FAJARDO RIVER. EMERGENCY MANAGEMENT
REPORTED THE FAJARDO RIVER WAS OUT OF ITS BANKS WITH ROUTES 3 AND 53
FLOODED. USGS GAGES INDICATED THAT THE RIVER HAS CRESTED BUT STILL
REMAINS OUT OF ITS BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
&&
LAT...LON 1821 6572 1828 6575 1834 6564 1825 6563
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN782
WGCA72 TJSJ 111601
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1201 PM AST THU MAR 11 2010
PRC037-053-103-111610-
/O.CAN.TJSJ.FF.W.0004.000000T0000Z-100311T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAGUABO PR-CEIBA PR-FAJARDO PR-
1201 PM AST THU MAR 11 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAJARDO...CEIBA AND
NAGUABO MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. USGS GAGES ALSO INDICATED THAT THE
FAJARDO RIVER HAS DROPPED BELOW FLOOD STAGE. THEREFORE...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1821 6572 1828 6575 1834 6564 1825 6563
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 3:28 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 11, 3:28 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 528 AM AST THU MAR 11 2010 .SYNOPSIS...STATIONARY AND WEAKENING FRONTAL BOUNDARY EXTENDING FROM SOUTHERN LEEWARD ISLANDS...EAST NORTHEASTWARD ACROSS THE ATLANTIC WILL CONTINUE TO DISSIPATE TODAY AND TOMORROW. MID TO UPPER LEVEL RIDGE WILL BUILD ACROSS THE REGION DURING THE NEXT FEW DAYS INDUCING AN INCREASE IN WINDS AND LESS SHOWER ACTIVITY ACROSS THE FA FOR THE UPCOMING WEEKEND. && .DISCUSSION...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN LEEWARD ISLANDS THIS MORNING...WILL CONTINUE TO PRODUCE SOME CLOUDINESS AND ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL ISLANDS AND COASTAL WATERS DURING THE NEXT FEW DAYS. THIS MOISTURE IN COMBINATION WITH SEA BREEZE DEVELOPMENT AND LOCAL EFFECTS WILL AID IN THE DEVELOPMENT OF LIGHT TO MODERATE SHOWERS ACROSS PARTS OF THE LOCAL ISLANDS TODAY...BUT NO WIDESPREAD RAINFALL IS EXPECTED AT THIS TIME. THE FRONTAL REMNANTS WILL FINALLY LOSE IDENTITY WITH A GRADUAL DECREASE IN MOISTURE AND CLOUD COVER THROUGH THE UPCOMING WEEKEND. HOWEVER...THIS BREAK IN CLOUD COVER WILL HELP PROVIDE SUFFICIENT DAYTIME HEATING WHICH WILL ENHANCE AFTERNOON AND LATE EVENING SHOWER DEVELOPMENT. LATEST TJSJ 11/00Z SOUNDING INDICATED A NORTHEAST LOW LEVEL WIND FLOW UP TO 15 KNOTS...BECOMING SOUTHWESTWARD AND STRONGER AT 5K FEET AND ALOFT. LOW LEVEL WINDS WILL BECOME MORE EASTERLY BY FRIDAY AND SOUTHEASTERLY BY THE WEEKEND...PRODUCING AGAIN WARMER THAN NORMAL TEMPERATURES ALONG THE NORTHERN SECTIONS OF PUERTO RICO. LATEST MODELS SUGGEST SOME MOISTURE ACROSS THE LOCAL ISLANDS BY MID WEEK. && .AVIATION...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN LEEWARD ISLANDS THIS MORNING...WILL CONTINUE TO PRODUCE SOME CLOUDINESS AND ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL ISLANDS AND COASTAL WATERS DURING THE NEXT FEW DAYS. THIS MOISTURE IN COMBINATION WITH SEA BREEZE DEVELOPMENT AND LOCAL EFFECTS WILL AID IN THE DEVELOPMENT OF LIGHT TO MODERATE SHOWERS ACROSS PARTS OF THE LOCAL ISLANDS TODAY...BUT NO WIDESPREAD RAINFALL IS EXPECTED AT THIS TIME. THE FRONTAL REMNANTS WILL FINALLY LOSE IDENTITY WITH A GRADUAL DECREASE IN MOISTURE AND CLOUD COVER THROUGH THE UPCOMING WEEKEND. HOWEVER...THIS BREAK IN CLOUD COVER WILL HELP PROVIDE SUFFICIENT DAYTIME HEATING WHICH WILL ENHANCE AFTERNOON AND LATE EVENING SHOWER DEVELOPMENT. LATEST TJSJ 11/00Z SOUNDING INDICATED A NORTHEAST LOW LEVEL WIND FLOW UP TO 15 KNOTS...BECOMING SOUTHWESTWARD AND STRONGER AT 5K FEET AND ALOFT. LOW LEVEL WINDS WILL BECOME MORE EASTERLY BY FRIDAY AND SOUTHEASTERLY BY THE WEEKEND...PRODUCING AGAIN WARMER THAN NORMAL TEMPERATURES ALONG THE NORTHERN SECTIONS OF PUERTO RICO. LATEST MODELS SUGGEST SOME MOISTURE ACROSS THE LOCAL ISLANDS BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 75 85 75 / 20 20 10 20 STT 84 75 84 76 / 20 20 10 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09/72
Hazardous weather outlook, Mar 11, 3:10 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 510 AM AST THU MAR 11 2010 AMZ710>745-PRZ001>013-120915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 510 AM AST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-120915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 510 AM AST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:57 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 8:58 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 9:18 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Mar 11, 11:34 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 11:41 AM CST | Flash Flood Warning | JSJ | 4 hr | |
| Mar 11, 2:10 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 2:26 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.